Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 20, 2021, 9:41 PM CDT for 5 counties in Missouri; Leavenworth County, Wyandotte County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2021, 9:41 PM CDT (02:41 UTC)
- Expired
- Aug 20, 2021, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.00 in
- Wind
- 40
Counties Leavenworth County, KS, Wyandotte County, KS, Buchanan County, MO, Caldwell County, MO, Clay County, MO, Clinton County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 75 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3676 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 18.5
The text
As transmitted.
792
WWUS83 KEAX 210241
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
941 PM CDT Fri Aug 20 2021
KSZ025-103-104-MOZ013-020>022-028>030-037-210330-
Wyandotte KS-Atchison KS-Leavenworth KS-Platte MO-Buchanan MO-Ray MO-
Clinton MO-De Kalb MO-Jackson MO-Caldwell MO-Clay MO-
941 PM CDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of Wyandotte,
Leavenworth, southeastern Atchison, Buchanan, Clay, Clinton,
northwestern Ray, western Caldwell, Platte, southern DeKalb and
northwestern Jackson Counties through 1030 PM CDT...
At 941 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stewartsville to Weston to near Valley
Falls. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kansas City, Independence, St. Joseph, Leavenworth, Liberty,
Gladstone, Lansing, Excelsior Springs, Cameron, Smithville, Kearney,
Bonner Springs, Parkville, Tonganoxie, Platte City, Basehor,
Edwardsville, North Kansas City, Sugar Creek and Riverside.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 4.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 35 in Missouri between mile markers 1 and 53.
Interstate 29 between mile markers 0 and 47.
Interstate 635 between mile markers 3 and 12.
Interstate 435 between mile markers 9 and 59.
Interstate 229 between mile markers 0 and 3.
Kansas Turnpike between mile markers 219 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern and east central Kansas...and north central,
northwestern and west central Missouri.
&&
LAT...LON 3951 9504 3977 9480 3974 9386 3913 9424
3905 9482 3906 9484 3906 9487 3904 9489
3915 9518 3942 9518 3942 9526
TIME...MOT...LOC 0241Z 285DEG 32KT 3969 9452 3940 9486 3929 9545
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
LeightonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 20, 6:48 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 20, 6:48 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 648 PM CDT Fri Aug 20 2021 .Discussion... Issued at 232 PM CDT FRI AUG 20 2021 Today and Tonight: In the short term forecast our main focus will be on tonight as a shortwave slides across the Northern Plains. Storms are expected to develop along an associated cold front across Eastern Nebraska and Western Iowa this afternoon. This will slowly slide to the south reaching northwest Missouri after 6pm. Model soundings show ample CAPE values and at least some marginal shear ahead of the approaching front which should be enough to support some strong to severe storms as they slide south this evening. The main threat should be strong winds up to 60 mph, however some large hail is certainly possible as well in northwest Missouri where instability is highest. While training storms don't look likely, localized flash flooding is still a treat with storms producing heavy rainfall in some locations. The one caveat is that cloud cover today has been more persistent that expected which could somewhat limit how widespread any severe storms are. As storms slide to the southeast, they should weaken some, but strong winds are still a possibility as storms approach the KC area around 10pm. Storms will continue moving to the southeast overnight, exiting the area before sunrise on Saturday. The Weekend: Saturday looks to be mostly dry. After the passage of the cold front from Friday, we should see some brief relief from the heat with temperatures in the lower 80s across northern parts of the area, and mid 80s across the south. Unfortunately that won't last very long as high pressure and ridging starts to build over the southern and central Plains. This will allow for the return of southerly flow and hot temperatures starting Sunday. Sunday afternoon, highs look to be near 90 across much of the area. Next Week: Heading into the work week, the heat looks to continue. A few precip chances expected during the mid week as a few waves pulse across the ridge. Despite that, temperatures around 90-95 degrees are expected each day next week. Additionally heat indices of 100 to 105 will be possible. && .Aviation...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 640 PM CDT FRI AUG 20 2021 A line of thunderstorms will approach the terminals from the west/northwest later this evening...likely timing being between 02-04Z for NE KS and NW MO terminals and 03-04Z for terminals along and south of I-70. Strong winds of 30-45kts will be possible with this line as it moves through. Visibility will also decrease due to moderate to heavy rainfall. Winds will decrease and visibility will improve on the backside of the line with skies clearing mid morning on Saturday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...PietrychaP
Hazardous weather outlook, Aug 20, 4:03 AM CDT, 17 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 403 AM CDT Fri Aug 20 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-210915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 403 AM CDT Fri Aug 20 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe storms will be possible this evening into tonight for areas along and west of Interstate 35. Damaging winds, large hail and frequent lightning are the main threats however, localized flash flooding and an isolated tornado cannot be ruled out. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday This unsettled pattern is expected to continue into the weekend with scattered storms possible both Saturday and Sunday however, severe weather is not expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 20, 8:29 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
829 PM CDT Fri Aug 20 2021
KSZ102-MOZ002-011-012-020-210200-
Doniphan KS-Buchanan MO-Holt MO-Nodaway MO-Andrew MO-
829 PM CDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of Doniphan,
northeastern Buchanan, Holt, southwestern Nodaway and Andrew Counties
through 900 PM CDT...
At 828 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Craig to Oregon to
Robinson. Movement was east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Joseph, Savannah, Wathena, Elwood, Mound City, Highland, Troy,
Country Club Villa, Country Club, Oregon, Maitland, Amazonia, Forest
City, Fillmore, White Cloud, Barnard, Bolckow, Graham, Rosendale and
Cosby.
This includes the following highways...
Interstate 29 between mile markers 40 and 93.
Interstate 229 between mile markers 0 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Kansas...and northwestern Missouri.
&&
LAT...LON 4026 9524 4022 9479 3991 9461 3965 9477
3980 9534 3991 9534 4000 9528 4026 9540
TIME...MOT...LOC 0128Z 280DEG 49KT 4026 9526 3999 9512 3981 9538
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
LeightonLocal storm report, Aug 20, 8:36 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
836 PM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG MOUND CITY 40.13N 95.23W
08/20/2021 HOLT MO PUBLIC
TREE DOWN ACROSS ROAD IN MOUND CITY. TRAFFIC
BEING REROUTED.
&&
PPLocal storm report, Aug 20, 8:46 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
846 PM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST OREGON 39.99N 95.14W
08/20/2021 E60 MPH HOLT MO PUBLIC
LOTS OF LEAF LITTER REPORTED ON ROADWAY.
&&
PPSpecial weather statement, Aug 20, 9:13 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
913 PM CDT Fri Aug 20 2021
KSZ025-102-103-MOZ020-028-210300-
Doniphan KS-Atchison KS-Leavenworth KS-Platte MO-Buchanan MO-
913 PM CDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of southern Doniphan,
Leavenworth, Atchison, Buchanan and western Platte Counties through
1000 PM CDT...
At 913 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Denton to near Nortonville to near Valley
Falls. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Joseph, Leavenworth, Lansing, Atchison, Platte City, Weston,
Wathena, Elwood, Troy, Agency, Effingham, Dearborn, Camden Point,
Rushville, Lancaster, Easton, Tracy, Denton, Lewis And Clark Village
and Doniphan.
This includes the following highways...
Interstate 29 between mile markers 16 and 48.
Interstate 435 between mile markers 25 and 32.
Interstate 229 between mile markers 0 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Kansas...and northwestern and west central Missouri.
&&
LAT...LON 3945 9548 3965 9544 3965 9534 3978 9534
3979 9471 3927 9472 3913 9508 3915 9518
3942 9518 3942 9551
TIME...MOT...LOC 0213Z 274DEG 25KT 3973 9525 3947 9527 3931 9547
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LeightonSpecial weather statement, Aug 20, 9:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
941 PM CDT Fri Aug 20 2021
KSZ025-103-104-MOZ013-020>022-028>030-037-210330-
Wyandotte KS-Atchison KS-Leavenworth KS-Platte MO-Buchanan MO-Ray MO-
Clinton MO-De Kalb MO-Jackson MO-Caldwell MO-Clay MO-
941 PM CDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of Wyandotte,
Leavenworth, southeastern Atchison, Buchanan, Clay, Clinton,
northwestern Ray, western Caldwell, Platte, southern DeKalb and
northwestern Jackson Counties through 1030 PM CDT...
At 941 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stewartsville to Weston to near Valley
Falls. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kansas City, Independence, St. Joseph, Leavenworth, Liberty,
Gladstone, Lansing, Excelsior Springs, Cameron, Smithville, Kearney,
Bonner Springs, Parkville, Tonganoxie, Platte City, Basehor,
Edwardsville, North Kansas City, Sugar Creek and Riverside.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 4.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 35 in Missouri between mile markers 1 and 53.
Interstate 29 between mile markers 0 and 47.
Interstate 635 between mile markers 3 and 12.
Interstate 435 between mile markers 9 and 59.
Interstate 229 between mile markers 0 and 3.
Kansas Turnpike between mile markers 219 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern and east central Kansas...and north central,
northwestern and west central Missouri.
&&
LAT...LON 3951 9504 3977 9480 3974 9386 3913 9424
3905 9482 3906 9484 3906 9487 3904 9489
3915 9518 3942 9518 3942 9526
TIME...MOT...LOC 0241Z 285DEG 32KT 3969 9452 3940 9486 3929 9545
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:39 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 51 min |
| Aug 20, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 20 min |
| Aug 20, 8:29 PM CDT | Special Weather Statement | EAX | Andrew, Buchanan, Holt | 31 min |
| Aug 20, 8:31 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Gentry, Holt and 1 more | 44 min |
| Aug 20, 9:13 PM CDT | Special Weather Statement | EAX | Buchanan, Platte | 47 min |
| Aug 20, 10:11 PM CDT | Special Weather Statement | EAX | Clay, Jackson, Ray | 49 min |
| Aug 20, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 46 min |
| Aug 20, 11:18 PM CDT | Special Weather Statement | EAX | Bates, Cass, Johnson | 42 min |
| Aug 20, 11:39 PM CDT | Special Weather Statement | EAX | Cooper, Howard, Pettis, Saline | 51 min |
| Aug 21, 12:02 AM CDT | Special Weather Statement | EAX | Henry, Pettis | 28 min |
| Aug 20, 10:29 PM CDT | Special Weather Statement | EAX | Atchison | 46 min |
Nearby
Special Weather Statements in Missouri, 2021Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.